Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 19, NWS Riverton, WY

June 24, 2011Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 24, 2011, 3:14 PM MDT for Johnson County, Wyoming. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2011, 3:14 PM MDT (21:14 UTC)
Expired
Jun 24, 2011, 4:15 PM MDT
In force
61 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Johnson County, WY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:52 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
2318 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WUUS55 KRIW 242114
SVRRIW
WYC019-242215-
/O.NEW.KRIW.SV.W.0019.110624T2114Z-110624T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
314 PM MDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 415 PM MDT

* AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE DE SMET...OR
  8 MILES NORTH OF BUFFALO. THUNDERSTORMS WILL MOVE EAST AT 25 MPH.
  OUTFLOW WIND WILL MVE FROM THE NORTHWEST THROUGH BUFFALO.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JCT I90 AND I25 AND BUFFALO AROUND 320 PM MDT.
  I90 MILE MARKER 60 AROUND 330 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE JOHNSON
COUNTY FAIRGROUNDS AND U.S. HWY 16.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 281 AND
299.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 43 AND
95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4406 10601 4410 10690 4456 10694 4456 10602
TIME...MOT...LOC 2111Z 282DEG 20KT 4445 10674
WIND...HAIL 60MPH <.75IN

$$

JONES
6 follow-up statements
377 
WWUS55 KRIW 242131
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
331 PM MDT FRI JUN 24 2011

WYC019-242215-
/O.CON.KRIW.SV.W.0019.000000T0000Z-110624T2215Z/
JOHNSON WY-
331 PM MDT FRI JUN 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY UNTIL 415 PM MDT...

AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH. A STORM OVER SOUTHEAST SHERIDAN COUNTY IS EXPECTED TO 
PRODUCE GUSTY OUTFLOW WIND OVER 60 MPH FROM THE NORTHWEST. IMPACTED 
AREAS WILL BE GENERALLY EAST OF U.S. HIGHWAY 16 BETWEEN BUFFALO AND 
UCROSS. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL PORTIONS OF NORTHEAST JOHNSON COUNTY THROUGH 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4411 10601 4412 10675 4456 10660 4456 10602
TIME...MOT...LOC 2127Z 262DEG 39KT 4423 10651
WIND...HAIL 60MPH <.75IN

$$

JONES
292 
WWUS55 KRIW 242139
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
339 PM MDT FRI JUN 24 2011

WYC019-242215-
/O.CON.KRIW.SV.W.0019.000000T0000Z-110624T2215Z/
JOHNSON WY-
339 PM MDT FRI JUN 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY UNTIL 415 PM MDT...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEAST SHERIDAN 
COUNTY. DAMAGING OUTFLOW WIND OVER 60 MPH IS POSSIBLE OVER FAR 
NORTHEAST JOHNSON COUNTY THROUGH AT LEAST 400 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL PORTIONS OF NORTHEAST JOHNSON COUNTY THROUGH 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4416 10656 4456 10650 4456 10602 4411 10601
TIME...MOT...LOC 2138Z 262DEG 39KT 4424 10634
WIND...HAIL 60MPH <.75IN

$$

JONES
278 
WWUS55 KRIW 242146
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
346 PM MDT FRI JUN 24 2011

WYC019-242215-
/O.CON.KRIW.SV.W.0019.000000T0000Z-110624T2215Z/
JOHNSON WY-
346 PM MDT FRI JUN 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY UNTIL 415 PM MDT...

AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES 
NORTH OF I90 EXIT 91 AND MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF 
NORTHEASTERN JOHNSON COUNTY. LOCATIONS ALONG TIPPERARY ROAD AND NEAR 
THE INTERSECTION WITH POWDER RIVER ROAD WILL BE IN THE DIRECT PATH 
OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4415 10645 4456 10642 4456 10602 4411 10601
TIME...MOT...LOC 2145Z 270DEG 19KT 4449 10616
WIND...HAIL 60MPH 1.00IN

$$
584 
WWUS55 KRIW 242152
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
352 PM MDT FRI JUN 24 2011

WYC019-242215-
/O.CON.KRIW.SV.W.0019.000000T0000Z-110624T2215Z/
JOHNSON WY-
352 PM MDT FRI JUN 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY UNTIL 415 PM MDT...

AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM NOW CAPABLE OF PRODUCING HAIL UP TO AROUND GOLF 
BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED 21 MILES NORTH OF I90 EXIT 91...MOVING EAST AT 20 MPH.
THIS STORM WILL IMPACT AREAS ALONG THE UPPER POWDER RIVER ROAD NEAR 
ITS INTERSECTION WITH TIPPERARY ROAD.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN JOHNSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4415 10645 4456 10642 4456 10602 4411 10601
TIME...MOT...LOC 2151Z 256DEG 18KT 4452 10612
WIND...HAIL 60MPH 1.75IN

$$

JONES
506 
WWUS55 KRIW 242202
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
402 PM MDT FRI JUN 24 2011

WYC019-242215-
/O.CON.KRIW.SV.W.0019.000000T0000Z-110624T2215Z/
JOHNSON WY-
402 PM MDT FRI JUN 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY UNTIL 415 PM MDT...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
STORM WAS LOCATED 23 MILES NORTH OF I90 MILE MARKER 95...MOVING EAST 
AT 25 MPH. LOCATIONS IN THE VICINITY OF THE UPPER POWDER RIVER ROAD 
AND TIPPERARY ROAD ARE LIKELY STILL EXPERIENCING THE EFFECTS OF THIS 
STORM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN JOHNSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4435 10635 4456 10636 4456 10602 4432 10602
TIME...MOT...LOC 2201Z 250DEG 21KT 4455 10604
WIND...HAIL 60MPH 2.50IN

$$

JONES
626 
WWUS55 KRIW 242210
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
410 PM MDT FRI JUN 24 2011

WYC019-242218-
/O.EXP.KRIW.SV.W.0019.000000T0000Z-110624T2215Z/
JOHNSON WY-
410 PM MDT FRI JUN 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY
WILL EXPIRE AT 415 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO NORTHERN 
CAMPBELL COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEAST JOHNSON COUNTY HAS EXPIRED.

LARGE HAIL AND DAMAGING WIND LIKELY IMPACTED NORTHEAST JOHNSON 
COUNTY AROUND THE INTERSECTION OF TIPPERARY AND UPPER POWDER RIVER 
ROADS. THIS AREA IS ALONG CRAZY WOMAN CREEK IN NORTHEAST JOHNSON 
COUNTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE 
IN RIVERTON AT 1-800-211-1448.

LAT...LON 4435 10635 4456 10636 4456 10602 4432 10602
TIME...MOT...LOC 2208Z 250DEG 21KT 4456 10599

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:07 PM MDT, 7 minutes earlier.

Area forecast discussion, Jun 24, 3:07 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
307 PM MDT FRI JUN 24 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

CYCLONIC SOUTHWEST FLOW WILL BRING UNSTABLE MOIST AIR OVER WESTERN
AND CENTRAL WYOMING TONIGHT THROUGH SATURDAY NIGHT. SCATTERED
SHOWERS AND THUNDERSTORMS WILL RESULT. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR CENTRAL AND EASTERN
AREAS. TEMPERATURES WILL BE SLIGHTLY COOLER SATURDAY WITH SOME WARMING
ON SUNDAY WITH FEWER CLOUDS OVER THE AREA. SOME DRYING IS EXPECTED
SUNDAY...HOWEVER THE MODELS HAVE NOT DONE WELL WITH THE COVERAGE
AND INTENSITY OF CONVECTION BOTH DAY TIME AND NIGHT TIME.
OROGRAPHIC LIFT AND UPPER LEVEL DIVERGENCE HAVE PLAYED IN THE
DEVELOPMENT OF CONVECTION. THE CONVECTION ON SUNDAY MAY BE MORE
WIDESPREAD THAN CURRENTLY FORECAST.

.LONG TERM...MONDAY THROUGH FRIDAY

MAINLY DRY CONDITIONS EXPECTED MONDAY AND TUESDAY WITH SEASONABLY
COOL WEATHER LINGERING EAST OF THE DIVIDE MONDAY...AND MORE
SUMMER-LIKE TEMPERATURES IN THE 80S TO NEAR 90 ON TAP FOR THE VALLEYS
AND BASINS ON TUESDAY. THE MAIN WEATHER MAKER IN THIS PERIOD WILL
MOVE ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY WITH ISOLATED TO
SCATTERED THUNDERSTORMS AHEAD OF THIS SYSTEM WEDNESDAY/WEDNESDAY
NIGHT LIFTING INTO NORTHERN WYOMING ON THURSDAY. MAINLY DRY
CONDITIONS AND SEASONABLY COOL CONDITIONS WILL FOLLOW ON FRIDAY.

MEDIUM-RANGE GLOBAL MODELS ARE IN MUCH BETTER AGREEMENT THIS MORNING
THROUGH THURSDAY WITH INCREASING SPREAD LATE IN THE PERIOD.  UPPER
RIDGE BUILDS INTO THE NORTHERN ROCKIES ON MONDAY AS UPPER LOW DROPS
SOUTH ALONG 130W OFF THE NORTHWEST COAST.  LOW BOTTOMS OUT ALONG 40N
BEFORE PUSHING ONSHORE TUESDAY NIGHT.  BOTH GFS AND ECMWF HAVE UPPER
LOW NEAR RENO BY 00Z THURSDAY...HOT UPPER HIGH CENTERED OVER
OKLAHOMA AND DIFLUENT FLOW IN BETWEEN OVER WYOMING.  UPPER LOW THEN
OPENS UP AND LIFTS NE ACROSS THE NORTHERN GREAT BASIN WEDNESDAY
NIGHT AND ACROSS WYOMING ON THURSDAY.  AFTERWARDS...GFS/GEFS MEAN
SHOW BROAD CYCLONIC FLOW OVER THE NORTHERN ROCKIES WITH UPPER HIGH
REMAINING OVER THE CENTRAL PLAINS.  ECMWF ATTEMPTS TO RETROGRADE
HIGH BACK INTO FOUR CORNERS AREA ON FRIDAY.  FORECAST WEIGHTED
TOWARD GFS/PERSISTENCE IN THIS LATTER PERIOD.

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BRING PERIODS OF MVFR/IFR
CIGS WITH MOUNTAIN OBSCURATIONS TO MUCH OF THE AREA THROUGH 06Z
SATURDAY.  ERRATIC WIND WILL BE COMMON WITH SCATTERED TO NUMEROUS
THUNDERSTORMS...PARTICULARLY FOR AREAS EAST OF THE CONTINENTAL
DIVIDE.  VFR CONDITIONS WILL RESUME AFTER 06Z AS SHOWERS AND
THUNDERSTORMS DECREASE IN COVERAGE AND INTENSITY.  VFR CONDITIONS
WILL REMAIN ON SATURDAY WITH A FEW SHOWERS DEVELOPING AFTER 18Z.

&&

.HYDROLOGY...

THE WIND RIVER FROM DUBOIS TO RIVERTON CONTINUES TO RISE WITH
FLOOD WARNINGS IN EFFECT. THE GREEN RIVER FROM WARREN BRIDGE TO
FONTENELLE CONTINUES TO RISE AND IS EXPECTED TO BE NEAR FLOOD
STAGE BY TUESDAY. THE FORKS OF THE SHOSHONE CONTINUE TO RISE AS
WELL WITH A FLOOD WATCH THROUGH SUNDAY EVENING. SHELL CREEK AREA
HAS RECEIVED FROM .5 TO 1 INCH OF RAIN COMBINING WITH 2 INCHES OF
SNOW MELT RUN OFF AND FLOODING IS EXPECTED THIS EVENING.

SMALL CREEKS AND HEADWATER STREAMS THAT ARE ALREADY FLOWING AT
MODERATE TO HIGH LEVELS ARE EXPECTED TO RUN ABOVE BANKFULL THROUGH
SUNDAY.

WARMER MOUNTAIN TEMPERATURES TODAY WILL INCREASE SNOWMELT BELOW
10000 FEET. RUN OFF HAS BEEN BETWEEN 1.5 AND 2 INCHES FROM THIS
SNOW PACK AND IS EXPECTED TO CONTINUE AROUND THIS RATE. SCATTERED
THUNDERSTORMS ARE EXPECTED MAINLY ACROSS NORTHERN AND EASTERN WYOMING
THIS EVENING. COOLER TEMPERATURES WILL PREVAIL ACROSS NORTHERN
WYOMING SATURDAY  WHILE TEMPERATURES WILL REMAIN WARM ACROSS THE
SOUTH. THE BEST POTENTIAL FOR SIGNIFICANT RAIN PRODUCING
THUNDERSTORMS WILL BE ACROSS NATRONA AND JOHNSON COUNTIES SATURDAY
AFTERNOON AND EVENING. SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO BE MORE ISOLATED SUNDAY WITH NEAR OR SLIGHTLY BELOW
NORMAL TEMPERATURES ACROSS THE NORTHERN BASINS AND NEAR OR ABOVE
NORMAL TEMPERATURES ACROSS THE SOUTH.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH SUNDAY EVENING
WYZ002>004-008>010-012.

&&

SHORT TERM...C.BAKER
LONG TERM...AEM
AVIATION...BERC
FIRE WEATHER...TEAM RIVERTON
HYDROLOGY...C.BAKER
Hazardous weather outlook, Jun 24, 11:38 AM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1138 AM MDT FRI JUN 24 2011

WYZ001>020-022>030-251102-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1138 AM MDT FRI JUN 24 2011

...FLOOD WATCH FOR AREAS OF NORTHERN WYOMING TONIGHT THROUGH SUNDAY
NIGHT...

...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE BIG HORN
BASIN...JOHNSON AND NATRONA COUNTIES WITH LARGE HAIL AND DAMAGING
WIND THE PRIMARY HAZARDS.  LESS INTENSE STORMS ARE POSSIBLE
ELSEWHERE...HOWEVER A FEW OF THESE STORMS COULD BE VERY STRONG WITH
WIND GUSTS IN EXCESS OF 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS.

EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CAUSE A RISE IN
RIVER LEVEL ON THE WIND RIVER FROM DUBOIS THROUGH RIVERTON.
FLOODING IS LIKELY IN LOW LYING AREAS ADJACENT TO THE WIND RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SATURDAY AND SUNDAY...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS
NORTHERN WYOMING.

WEDNESDAY AFTERNOON AND EVENING...ISOLATED TO SCATTERED
THUNDERSTORMS OVER MOST OF WEST AND CENTRAL WYOMING.

THURSDAY...ISOLATED THUNDERSTORMS ACROSS NORTHERN WYOMING.

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD
MOUNTAIN SNOWPACK BEGINS TO MELT MORE RAPIDLY WITH THE EXPECTED
WARM-UP INTO THE WEEKEND. SOME LOCATIONS COULD DEVELOP OR CONTINUE TO
EXPERIENCE MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER AND FLOODING.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 24, 12:33 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1233 PM MDT FRI JUN 24 2011

WYZ003-004-241915-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
1233 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BIG HORN COUNTY IN NORTH
CENTRAL WYOMING...AND EASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL
115 PM MDT...

AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 70...OR 12 MILES
SOUTHEAST OF CODY...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HWY 14/16/20 MILE MARKER 70 AROUND 100 PM MDT.
HWY 14/16/20 MILE MARKER 80 AROUND 115 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4492 10847 4422 10845 4423 10913 4463 10905
TIME...MOT...LOC 1833Z 262DEG 22KT 4437 10893

BERC
Special weather statement, Jun 24, 1:12 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
112 PM MDT FRI JUN 24 2011

WYZ019-020-022-242000-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
112 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 200
PM MDT...

AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF U.S. HWY 220 MILE MARKER
90...OR 25 MILES SOUTHWEST OF CASPER...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
BESSEMER BEND AROUND 125 PM MDT.
RED BUTTES VILLAGE AROUND 135 PM MDT.
CASPER AROUND 145 PM MDT.
THE EASTRIDGE MALL AROUND 150 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
194.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4300 10609 4256 10608 4254 10686 4282 10694
TIME...MOT...LOC 1910Z 255DEG 36KT 4269 10675

MCDONALD
Special weather statement, Jun 24, 1:53 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
153 PM MDT FRI JUN 24 2011

WYZ014-015-017-018-025-026-242100-
LANDER FOOTHILLS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER BASIN-
WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
153 PM MDT FRI JUN 24 2011

SCATTERED THUNDERSTORMS WILL BE QUICKLY DEVELOPING AND MOVING TO THE
NORTHEAST THIS AFTERNOON...ACROSS THE UPPER GREEN RIVER BASIN...
OVER THE WIND RIVER MOUNTAINS... AND WIND RIVER BASIN. PEA SIZED
HAIL...WIND GUSTS TO 50 MPH...AND BRIEF HEAVY RAIN WILL BE EXPECTED
WITH THESE STORMS.

TL
Special weather statement, Jun 24, 2:01 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT FRI JUN 24 2011

WYZ004-008-009-242030-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTH BIG
HORN BASIN WY-
201 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIG HORN AND EXTREME
NORTHWESTERN JOHNSON COUNTIES IN NORTH CENTRAL WYOMING UNTIL 230 PM
MDT...

AT 158 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
SHELL CANYON...OR 19 MILES EAST OF GREYBULL...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
U.S. HWY 14 MILE MARKER 30 AROUND 210 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4466 10752 4464 10752 4465 10750 4462 10747
      4460 10738 4457 10736 4457 10732 4456 10732
      4447 10775 4464 10783 4470 10759
TIME...MOT...LOC 2001Z 251DEG 33KT 4458 10766

BERC
Special weather statement, Jun 24, 2:24 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
224 PM MDT FRI JUN 24 2011

WYZ017-018-242115-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-
224 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 315
PM MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILFORD...OR NEAR LANDER...MOVING EAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HUDSON AROUND 235 PM MDT.
ARAPAHOE AROUND 245 PM MDT.
ST. STEPHENS AND U.S. HWY 26 MILE MARKER 130 AROUND 250 PM MDT.
FREMONT COUNTY FAIRGROUNDS AND RIVERTON AROUND 255 PM MDT.
STATE HWY 135 MILE MARKER 10 AROUND 300 PM MDT.
GAS HILLS RD MILE MARKER 10 AROUND 315 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4313 10812 4289 10804 4279 10878 4297 10884
TIME...MOT...LOC 2023Z 256DEG 27KT 4290 10868
Special weather statement, Jun 24, 2:46 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
246 PM MDT FRI JUN 24 2011

WYZ014>019-025-026-242130-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-UPPER
GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-UPPER WIND
RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND
RIVER MOUNTAINS WEST WY-
246 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUBLETTE AND CENTRAL
FREMONT COUNTIES UNTIL 330 PM MDT...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUDSON...OR 11 MILES SOUTHWEST OF
RIVERTON...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
FREMONT COUNTY FAIRGROUNDS AROUND 255 PM MDT.
STATE HWY 135 MILE MARKER 10 AROUND 305 PM MDT.
GAS HILLS RD MILE MARKER 10 AROUND 310 PM MDT.
GAS HILLS RD MILE MARKER 20 AROUND 325 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4334 10927 4336 10843 4280 10774 4227 10919
      4331 10993
TIME...MOT...LOC 2046Z 260DEG 32KT 4291 10848

LAVOIE

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:22 PM MDTSpecial Weather StatementRIWFremont38 min
Jun 23, 6:46 PM MDTSpecial Weather StatementRIW44 min
Jun 23, 7:21 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jun 23, 7:23 PM MDTSpecial Weather StatementRIWLincoln37 min
Jun 23, 7:26 PM MDTSevere Thunderstorm WarningRIWLincoln32 min
Jun 23, 7:44 PM MDTSpecial Weather StatementRIWFremont46 min
Jun 23, 7:59 PM MDTSpecial Weather StatementRIWHot Springs46 min
Jun 23, 8:03 PM MDTSpecial Weather StatementRIW42 min
Jun 23, 8:13 PM MDTSevere Thunderstorm WarningRIWFremont62 min
Jun 23, 8:21 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona54 min
Jun 23, 8:24 PM MDTSevere Thunderstorm WarningRIWFremont33 min
Jun 23, 8:37 PM MDTSpecial Weather StatementRIWNatrona38 min
Jun 23, 8:53 PM MDTSpecial Weather StatementRIW37 min
Jun 23, 9:19 PM MDTSpecial Weather StatementRIWNatrona41 min
Jun 24, 10:09 AM MDTSpecial Weather StatementRIW51 min
Jun 24, 10:58 AM MDTSpecial Weather StatementRIW47 min
Jun 24, 10:59 AM MDTFlood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more9 hr
Jun 24, 11:02 AM MDTSpecial Weather StatementRIWPark43 min
Jun 24, 11:49 AM MDTSpecial Weather StatementRIW41 min
Jun 24, 12:06 PM MDTSpecial Weather StatementRIWPark39 min
Jun 24, 12:31 PM MDTSpecial Weather StatementRIWNatrona44 min
Jun 24, 12:33 PM MDTSpecial Weather StatementRIW42 min
Jun 24, 12:45 PM MDTSevere Thunderstorm WarningRIWBig Horn, Park30 min
Jun 24, 1:12 PM MDTSpecial Weather StatementRIWNatrona48 min
Jun 24, 1:16 PM MDTSevere Thunderstorm WarningRIWBig Horn44 min
Jun 24, 1:25 PM MDTRiver Flood WarningRIWFremont35 hr
Jun 24, 1:25 PM MDTRiver Flood WarningRIWFremont17 days
Jun 24, 1:45 PM MDTSevere Thunderstorm WarningRIWNatrona17 min
Jun 24, 2:01 PM MDTSpecial Weather StatementRIWBig Horn29 min
Jun 24, 2:19 PM MDTFlash Flood WarningRIWBig Horn3 hr
Jun 24, 2:24 PM MDTSpecial Weather StatementRIWFremont51 min
Jun 24, 2:46 PM MDTSpecial Weather StatementRIWFremont44 min
Jun 24, 3:12 PM MDTSevere Thunderstorm WarningRIWFremont48 min
Jun 24, 3:42 PM MDTSpecial Weather StatementRIWFremont63 min
Jun 24, 3:52 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona38 min
Jun 24, 4:13 PM MDTSpecial Weather StatementRIWNatrona32 min
Jun 24, 4:31 PM MDTSevere Thunderstorm WarningRIWNatrona44 min
Jun 24, 4:38 PM MDTSevere Thunderstorm WarningRIWNatrona37 min
Jun 24, 5:02 PM MDTSevere Thunderstorm WarningRIWNatrona43 min
Jun 24, 5:12 PM MDTSpecial Weather StatementRIWSweetwater48 min
Jun 24, 5:17 PM MDTAreal Flood AdvisoryRIWNatrona63 min
Jun 24, 5:38 PM MDTAreal Flood WarningRIWBig Horn8 days

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.